I have heart palpitation for 4yrs;dr. Say it beats like i'm running 24/7. My heart is wearing out.I am currently takin diltiazem120mg a day.this occured from electric shock of 480v.from a prev.job. I was takin metoprolol 25mg but I was still getting chest pains and I felt like my heart was fluttering:shaking. My blood pressure is very low but heartbeats 35% more than average.been thru 5 drs.alrdy.
I'm sorry - I don't have an answer for you, but I am curious. My heartbeat averages 120 bpm. I've seen 3 cardiologists over the years at the request of my primary care providers. Nome of the cardiologists have prescribed medication or seemed concerned about it. One even remarked to me Was I worried thAt I only got so many heartbeats per lifetime? Ha, ha - well, yes, I am concerned about that. How fast is your heart beating and what indications are you having that it is failing? If you don't want to answer that is fine - this is your question after all. I am very sorry you are in this situation and hope you have many, many good years ahead of you without worrying about this.
I don't know what your heart rate is but I can explain that maximum heart rate varies dramtically according to a persons physiology and fitness. For a general rule, only providing an average, you can use the following formula:
HRmax = 206 − (0.88 × age)
You are taking diltiazem at a low dose. The usual maintenance dose is from 180 to 360 for the regular type diltiazem. There are numerous formulas so not sure which one you take as to what the maintenance dose would be for it.
There are ways to control the heart such as medicatons and electrical cardioversion. Here are some questions to discuss with your doctors:
Usually medications and/or electrical cardioversion convert the abnormal rhythms of atrial fibrillation to normal ones. But when the different treatments do not work, you will be diagnosed with chronic atrial fibrillation. If you have been diagnosed with chronic atrial fibrillation, here are some questions to ask your doctor:
What is causing my atrial fibrillation?
Why is the treatment not working to convert the irregular heartbeat?
Would a surgical procedure help my atrial fibrillation?
What medications should I stay on with atrial fibrillation?
Do I have to stay on a blood thinner with atrial fibrillation
Will lifestyle habits help improve my atrial fibrillation?
Can I still exercise and be active?
Should I avoid caffeine, alcohol, and cigarette smoking?
How is atrial fibrillation treated if I have hypertension?
Should I get a second opinion about my chronic atrial fibrillation?
Will my health insurance cover the treatment I need for chronic atrial fibrillation?
Where can I get more information on living with atrial fibrillation?
I suspect that the doctors have not gone so far as to recommend electrical cardioversion but these questions can still help you focus on what to discuss with the doctor. There are definitely life style changes that you may need to make such as avoiding caffeine, alcohol and cigarettes.
Whether your heart will ever be "normal" after the electrical shock you received, I can't answer. Best to work with one cardiologist and see if further treatment is necessary.
I have not had an electrical shock as you describe, but do have a fast irregular heartbeat do to rheumatic fever as a child. I have a leaking mitral valve also. At one point I was on 200mg of atenolol, but have been able to drop down to 25mg a day & feel just fine. My resting is now around 60 & when I really get going it is never much above 78. Sometimes a pacemaker can be installed to regulate the heartrate. Ask your heart doctor about this if you are so concerned. I know at 140 bpm I felt like my heart was coming out of my chest. Just some thoughts...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2009 • 4 answers
Posted 13 Nov 2011 • 1 answer
Is it normal to still have heart arrhythmia while taking metoprolol? My dr. says not to worry it is?
Posted 31 Jan 2013 • 2 answers
Posted 26 Dec 2015 • 1 answer
Posted 9 Mar 2016 • 0 answers